MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE 10MM VERSITOMIC ISI BIOSTEON TAP; TAP, BONE

STRYKER ENDOSCOPY-SAN JOSE 10MM VERSITOMIC ISI BIOSTEON TAP; TAP, BONE
Model Number C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device broke and was unable to be removed from the patient.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.Filing on behalf of the legal manufacturer tag medical.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not received for evaluation at stryker endoscopy.The device was received at tag medical for evaluation.Based on the tag investigation report attached, the reported failure ¿[biosteon isi tap broke off in bone tunnel while tapping.The break occurred at the intesection of the tap threads and the shaft.Unable to remove, was left in patient acting as interference screw.]¿ was not confirmed.According to tag: "since the device was lost during shipment from the customer to tag, the device couldn't be examined.Based on the complaint description, it appears that the device got broken in the welding point between the shaft and the screw tip.According to the ifu #ifu118st, the bending angle shouldn't be smaller than 28 degrees, and the anatomic conditions of the patient should require a flexible portion smaller than 25mm.The complaint description does not elaborate on the event which caused the device to break.It is possible that the device wasn't used as intended, causing the device brakeage.Also, the device service life is only two years.Since the majority of #lot18p01 was sent to the customer on the end of 2018, it is likely that the device was overused and over worn.Therefore, it can be concluded that the device was misused." the reported failure mode will be monitored for future reoccurrence.Manufacture date is not known.H3 other text : 81.

Brand Name
10MM VERSITOMIC ISI BIOSTEON TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andrea zenere
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key14754620
Report Number0002936485-2022-00355
Device Sequence Number20365609
Product Code HWX
UDI-Device Identifier10810190016289
UDI-Public10810190016289
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC
Device Catalogue Number234-118-010
Device Lot Number18P01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexMale